Alert archive / Kansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 186, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 12, 2003, 12:46 AM CDT for Lincoln County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 12:46 AM CDT (05:46 UTC)
- Expired
- Jun 12, 2003, 1:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 120546 SVRICT KSC105-120645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1246 AM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN CENTRAL KANSAS * UNTIL 145 AM CDT. * AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF LUCAS...OR ABOUT 22 MILES WEST OF LINCOLN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR ASH GROVE AROUND 100 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MILES AN HOUR... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR LINCOLN COUNTY UNTIL 145 AM CDT. LAT...LON 3919 9846 3908 9846 3907 9812 3919 9812 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:10 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 11, 9:10 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 910 PM CDT WED JUN 11 2003 MCS WEST OF GID IS PROPAGATING SEWRD WITH TIME AS IT FEEDS INTO THE MOISTURE RICH ATMOS IN PLACE. 850H LLJ AND THETA-E AXIS IN PLACE IS AIDING THE SEWRD MOVEMENT OF THE MCS INTO NRN KS. CURRENT MODEL DATA SHOWS CORFIDI VECTORS AND 850-300MB THICKNESS VALUES TAKING THIS MCS SE INTO CEN KS LATE TNGT OR EARLY THU MORNING TOWARDS ICT. EXTROPOLATION BRINGS THIS MCS INTO THE RSL/SLN BY 06Z AND SOUTH INTO HUT/ICT BY AROUND 09-10Z. SO WILL SEND OUT AN UPDATE AND GO LIKELY IN CEN SECTIONS OF KS AND RAISE POPS TO 40-50 IN SRN KS. BOWING SEGMENTS ALONG THE CONVECTIVE LINE MAY ALSO LEAD TO A SVR WX THREAT LATE TNGT ALSO. UPDATE OUT SHORTLY. KETCHAM --------------------------------------------------------------------- 330 PM CDT WED JUN 11 2003 DATA AS OF THIS AFTERNOON DOES NOT SHOW MUCH OF A FOCUS FOR ANY TSTM DVLPMENT FOR LATER THIS AFTN AND EVENING. BEST FOCUS APPEARS TO BE OVER THE NRN/CNTRL HIGH PLAINS...WELL N OF OUR REGION. WK WV MOVING THROUGH THE TX PNHNDL IS SHOWN IN THE WV/SAT IMAGERY...BUT IS ONLY PRODUCING MID CLOUDS ATTM. FEATURE IS MOVING NWD CLOSER TO MY SRN ZONES...AND WL WATCH FOR SOME DVLPMNT NEAR THE OK BORDER THIS EVENING. OVERALL...ATMOS IS WEAKLY CAPPED AS OF THIS AFTN AND INSTAB IS HIGH...BUT THERE IS NO TRIGGER. IF ANYTHING GOES, IT WL BE VERY ISOLD. ANOTHER WV KICKS OUT INTO THE SRN AND CNTRL PLAINS TONIGHT...WHICH WL BE ACCOMPANIED BY A MODEST LLJ AND ISENT LIFT. ETA IS STRONGER WITH THESE FEATURES...ESP THE ISENT LIFT. ALL MODELS SHOW THAT THESE FEATURES WL CONTRIBUTE TO CONVECTIVE DVLPMT TNGT ACRS NEBR. PROPAGATION VECTORS SUGGEST THAT LEFTOVER MCS COULD MOVE INTO THE CWA VERY LATE TONIGHT THROUGH EARLY AFTN TOMORROW. THE ETA IS MOST AGGRESSIVE WITH BRINGING TSRA IN...BUT THATS NO SURPRISE AS ITS ISENT LIFT PROGS ARE MUCH STRONGER IN OUR AREA...AND FURTHER SOUTH THAN THE OTHER MODELS. GOING FCST MENTIONS SLT CHC OF TSRA TNGT...AND I WILL KEEP THE MENTION. UPPED POPS LATE TNGT INTO TMRW MORNING TO AROUND 30 FOR NRN AND ERN SXNS IN CASE WEAKENING MCS DECIDES TO CLIP AREA AS PER ETA. OVERALL...NOT MUCH CHANGE TO THE GOING FCST FOR OTHER PERIODS. HAVE BASICALLY KEPT THE LOW CHC POPS GOING THROUGH THE WEEKEND. UPR FLOW IS WK AT BEST...AND SUBTLE UNRESOLVED FEATURES WL BE THE MAIN CULPRITS FOR CONVECTIVE INITIATION OVER THE NEXT FEW DAYS. SUPPOSE THE BEST CHC FOR SHRA/TSRA CUD BE LATE FRI/FRI NGHT/SAT...AS MID LVL COOL POCKET STRENGTHENS OVERHEAD AS IT MOVES SEWD AND TRIES TO CLOSE OFF. HAVE REFLECTED THIS THINKING IN POP FCST...WITH HIGHEST POPS DURING THE AFOREMENTIONED TIMEFRAME. M60S-L70S DEWPOINTS ARE PROGGED THRU THE PD, WHICH WL CONTRIBUTE TO HIGH CAPE VALUES. WITH LITTLE UPR SUPPORT THRU THE FCST PD...GOOD CONVECTION ORGANIZATION WL BE LIMITED. ONLY SVR POTL WL COME IN THE FORM OF PULSE-TYPE MULTICELL STORMS, AND/OR THE LINEAR COLD-POOL MODE. KEPT MONDAY AND TUE DRY ATTM. WL HAVE TO SEE HOW MID LVL CLOSED LOW DVLPS AND MOVES BEFORE INSERTING POPS. MAY MOVE JUST FAR ENUF SE BY THEN TO PRECLUDE ANY RAFL. AS FAR AS TEMPS GO THRU THE FCST PD...MAINLY MID 80S DURING THE DAY AND 60S AT NIGHT IN THIS STAGNANT PATTERN. MODERATE-HIGH DEWPOINTS WL ACCOMPANY THESE MODEST TEMPERATURES. TEMPERATURES MAY OCCASIONALLY BE AFFECTED BY DEBRIS CLOUDS/OCNL TSRA DURING THE DAYLIGHT HOURS...WITH THESE LOCALES LOWER AND OTHER DRY AREAS HIGHER. AS ALWAYS...COMMENTS/OPINIONS WELCOME... FCSTID = 5/EKSTER ICT 68 85 67 84 / 20 20 30 30 HUT 68 85 66 84 / 20 20 30 30 EWK 67 84 66 84 / 30 30 30 30 EQA 67 83 67 84 / 30 30 30 30 WLD 69 86 69 85 / 20 20 30 30 RSL 65 83 62 83 / 30 30 30 30 GBD 66 83 63 84 / 20 20 30 30 SLN 67 83 64 82 / 30 30 30 30 MPR 67 84 66 84 / 20 30 30 30 CFV 68 83 69 85 / 20 30 30 30 CNU 67 82 67 84 / 20 30 30 30 K88 67 82 67 84 / 20 30 30 30 .ICT... KS...NONE.
Hazardous weather outlook, Jun 11, 5:00 PM CDT, 7 hours 46 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 500 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STORMS WILL DEVELOP IN NEBRASKA TONIGHT. THIS ACTIVITY COULD AFFECT PORTIONS OF CENTRAL KANSAS TOWARDS THE EARLY MORNING TIME FRAME, WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A THREAT FOR THUNDERSTORMS WILL EXIST THURSDAY THROUGH SATURDAY AS A NUMBER OF WEAK UPPER WAVES TRACK ACROSS THE MIDWEST. WITH ABUNDANT MOISTURE IN PLACE, ANY STORMS THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE. IT WILL BE DIFFICULT TO PIN DOWN THE EXACT TIMING AND LOCATION OF THESE DISTURBANCES MORE THAN A DAY IN ADVANCE. SO CONTINUE TO CHECK BACK FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT, AS WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM LAWSON/JAKUB/MLE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:36 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.